Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 20, 2014, 5:54 PM CDT for 4 counties in Iowa. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2014, 5:54 PM CDT (22:54 UTC)
- Expired
- May 20, 2014, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IA, Hardin County, IA, Marshall County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 48 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:05 PM CDT | HAIL 1.75 | Ames, IA | SEVERAL SOCIAL MEDIA REPORTS OF QUARTER TO GOLF BALL SIZE HAIL THROUGHOUT AMES. |
| May 20, 6:06 PM CDT | HAIL 0.88 | 2 Nw Ames, IA | |
| May 20, 6:06 PM CDT | HAIL 1.25 | Ames, IA | MULTIPLE REPORTS VIA KCCI AND ISU IEM OF 1 INCH TO 1.25 INCH HAIL. |
| May 20, 6:08 PM CDT | HAIL 1 | 1 N Ames, IA | |
| May 20, 6:15 PM CDT | HAIL 0.75 | 1 N Ames, IA | VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WUUS53 KDMX 202254
SVRDMX
IAC015-083-127-169-202330-
/O.NEW.KDMX.SV.W.0110.140520T2254Z-140520T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
554 PM CDT TUE MAY 20 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARSHALL COUNTY IN CENTRAL IOWA...
EAST CENTRAL BOONE COUNTY IN CENTRAL IOWA...
STORY COUNTY IN CENTRAL IOWA...
SOUTH CENTRAL HARDIN COUNTY IN CENTRAL IOWA...
* UNTIL 630 PM CDT
* AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AMES...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AMES...NEVADA...STORY CITY...STATE CENTER...ROLAND...GILBERT...IOWA
STATE CENTER...COLO...ZEARING...MCCALLSBURG...KELLEY...RHODES...ST.
ANTHONY...GARDEN CITY AND AMES MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 107 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4193 9312 4192 9371 4210 9380 4221 9350
4221 9346 4223 9346 4231 9324
TIME...MOT...LOC 2254Z 254DEG 26KT 4204 9364
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON3 follow-up statements
959
WWUS53 KDMX 202304
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE MAY 20 2014
IAC015-083-127-169-202330-
/O.CON.KDMX.SV.W.0110.000000T0000Z-140520T2330Z/
MARSHALL IA-BOONE IA-STORY IA-HARDIN IA-
604 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN MARSHALL...EAST CENTRAL BOONE...STORY AND SOUTH CENTRAL
HARDIN COUNTIES...
AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AMES...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMES...NEVADA...STORY CITY...STATE CENTER...ROLAND...GILBERT...IOWA
STATE CENTER...COLO...ZEARING...MCCALLSBURG...KELLEY...RHODES...ST.
ANTHONY...GARDEN CITY AND AMES MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 107 AND 124.
AT 603 PM...QUARTER SIZED HAIL WAS REPORTED IN AMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4193 9312 4192 9371 4210 9380 4221 9350
4221 9346 4223 9346 4231 9324
TIME...MOT...LOC 2303Z 253DEG 24KT 4206 9357
HAIL...1.00IN
WIND...60MPH
$$
JOHNSON753
WWUS53 KDMX 202314
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT TUE MAY 20 2014
IAC015-202323-
/O.CAN.KDMX.SV.W.0110.000000T0000Z-140520T2330Z/
BOONE IA-
614 PM CDT TUE MAY 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOONE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR IOWA.
LAT...LON 4193 9312 4193 9368 4214 9368 4221 9350
4221 9346 4223 9346 4231 9324
TIME...MOT...LOC 2313Z 254DEG 18KT 4206 9354
$$
IAC083-127-169-202330-
/O.CON.KDMX.SV.W.0110.000000T0000Z-140520T2330Z/
MARSHALL IA-STORY IA-HARDIN IA-
614 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN MARSHALL...STORY AND SOUTH CENTRAL HARDIN COUNTIES...
AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEVADA...
MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMES...NEVADA...STORY CITY...STATE CENTER...ROLAND...GILBERT...IOWA
STATE CENTER...COLO...ZEARING...MCCALLSBURG...KELLEY...RHODES...ST.
ANTHONY...GARDEN CITY AND AMES MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 107 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4193 9312 4193 9368 4214 9368 4221 9350
4221 9346 4223 9346 4231 9324
TIME...MOT...LOC 2313Z 254DEG 18KT 4206 9354
HAIL...1.75IN
WIND...60MPH
$$
JOHNSON383
WWUS53 KDMX 202327
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT TUE MAY 20 2014
IAC083-127-169-202336-
/O.EXP.KDMX.SV.W.0110.000000T0000Z-140520T2330Z/
MARSHALL IA-STORY IA-HARDIN IA-
627 PM CDT TUE MAY 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL...STORY AND
SOUTH CENTRAL HARDIN COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AMES AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A NEW
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR THE SEVERE
THUNDERSTORM OVER EASTERN STORY COUNTY. PLEASE REFER TO THAT WARNING
BULLITEN FOR DETAILS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR IOWA.
LAT...LON 4193 9312 4193 9368 4214 9368 4221 9350
4221 9346 4223 9346 4231 9324
TIME...MOT...LOC 2321Z 254DEG 26KT 4206 9354
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:16 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 20, 3:16 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 316 PM CDT TUE MAY 20 2014 .SYNOPSIS... ISSUED AT 302 PM CDT TUE MAY 20 2014 COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA SUNDAY AND MONDAY. && .SHORT TERM /TONIGHT/... ISSUED AT 302 PM CDT TUE MAY 20 2014 BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST 06Z TONIGHT FOR THE ENTIRE FORECAST AREA. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 302 PM CDT TUE MAY 20 2014 HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES. TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN OVERLY PROGRESSIVE STATE. AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING UPPER SYSTEM AND A NEGATIVE PNA SETTING UP. && .AVIATION...20/18Z ISSUED AT 1227 PM CDT TUE MAY 20 2014 MAIN CONCERN IS WITH CONVECTION DEVELOPING LATE THIS AFTERNOON INTO THE EVENING HOURS AND WHICH TAF SITE IT WILL AFFECT. HAVE THUNDER MENTIONED AT DSM/ALO/OTM PAST 23Z TODAY WITH THE BETTER CHANCE OF STORMS AT ALO AND OTM. HOWEVER WITH THE ISOLATED NATURE ANTICIPATED...LOW CONFIDENCE IN TIMING. OTHERWISE...KEPT CONDITIONS VFR THROUGH TOMORROW. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MS MAY 14 SHORT TERM...PODRAZIK LONG TERM...MS MAY 14 AVIATION...PODRAZIK
Hazardous weather outlook, May 20, 3:58 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 358 AM CDT TUE MAY 20 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-211100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 358 AM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...MAINLY SOUTH OF HIGHWAY 20. SOME STORMS COULD BE SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT. THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TODAY. LEE
In the hours before
Local storm report, May 20, 4:57 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NNE DYSART 42.21N 92.30W
05/20/2014 E0.75 INCH BENTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0425 PM HAIL 6 SW GRAY 41.79N 95.08W
05/20/2014 E0.75 INCH AUDUBON IA TRAINED SPOTTER
&&
IRIS SYSTEMSpecial weather statement, May 20, 5:07 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT TUE MAY 20 2014
IAZ046-058-059-202230-
GUTHRIE IA-DALLAS IA-GREENE IA-
507 PM CDT TUE MAY 20 2014
...STRONG THUNDERSTORM CAPABLE OF HAIL AND HIGH WINDS...
AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COON RAPIDS...OR 11 MILES NORTH OF GUTHRIE CENTER...MOVING EAST
AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PANORAMA...BAYARD...BAGLEY...YALE...JAMAICA...DAWSON...LAKIN
SLOUGH GAME MANAGEMENT AREA AND SPRINGBROOK STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR IOWA.
LAT...LON 4186 9463 4192 9463 4199 9425 4172 9421
4173 9466 4186 9468
TIME...MOT...LOC 2207Z 263DEG 20KT 4183 9458
AWBLocal storm report, May 20, 5:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
523 PM CDT TUE MAY 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 4 NE AUDUBON 41.76N 94.88W
05/20/2014 E1.00 INCH AUDUBON IA OTHER FEDERAL
SHAVE REPORT. TIME ESTIMATED FROM RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, May 20, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
535 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 6 S OGDEN 41.95N 94.03W
05/20/2014 E0.50 INCH BOONE IA TRAINED SPOTTER
&&
JJOHNSONSpecial weather statement, May 20, 5:36 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 536 PM CDT TUE MAY 20 2014 IAZ046-058-059-202300- GUTHRIE IA-DALLAS IA-GREENE IA- 536 PM CDT TUE MAY 20 2014 ...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL... AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LAKE PANORAMA...OR 10 MILES NORTH OF GUTHRIE CENTER...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE PANORAMA...BAYARD...BAGLEY...YALE...JAMAICA...DAWSON...LAKIN SLOUGH GAME MANAGEMENT AREA AND SPRINGBROOK STATE PARK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY AFTERNOON FOR IOWA. LAT...LON 4172 9456 4189 9463 4203 9426 4177 9415 TIME...MOT...LOC 2235Z 252DEG 16KT 4183 9450 AWB
Special weather statement, May 20, 5:51 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 551 PM CDT TUE MAY 20 2014 IAZ036-037-047-048-202315- BOONE IA-STORY IA-HARDIN IA-HAMILTON IA- 551 PM CDT TUE MAY 20 2014 AT 550 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IOWA STATE CENTER...OR NEAR AMES...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... IOWA STATE CENTER AROUND 555 PM CDT. AMES AROUND 600 PM CDT. GILBERT AROUND 605 PM CDT. NEVADA AROUND 610 PM CDT. STORY CITY AND ROLAND AROUND 615 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AMES MUNICIPAL AIRPORT...GARDEN CITY...MCCALLSBURG...KELLEY AND BOONE MUNICIPAL AIRPORT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY AFTERNOON FOR IOWA. LAT...LON 4192 9375 4208 9387 4231 9343 4208 9326 TIME...MOT...LOC 2250Z 240DEG 27KT 4204 9373 JOHNSON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:55 AM CDT | Special Weather Statement | DMX | Dallas | 50 min |
| May 20, 4:16 PM CDT | Special Weather Statement | DMX | Audubon | 44 min |
| May 20, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 38 min |
| May 20, 5:07 PM CDT | Special Weather Statement | DMX | Guthrie | 23 min |
| May 20, 5:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 35 min |
| May 20, 5:36 PM CDT | Special Weather Statement | DMX | Greene | 24 min |
| May 20, 5:51 PM CDT | Special Weather Statement | DMX | Story | 24 min |
| May 20, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 28 min |
| May 20, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 50 min |
| May 20, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 32 min |
| May 20, 6:39 PM CDT | Special Weather Statement | DMX | Boone | 36 min |
| May 20, 6:44 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 31 min |
| May 20, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Polk, Story | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.